MAUDE Adverse Event Report: EXACTECH, INC.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number HUM LNR IMPACT TIP 36MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported, that during an initial implant procedure, the impactor tip broke during poly impaction.No pieces fell into the patient wound site.Pieces were all accounted for.The surgery and pt were unaffected.The patient was last known to be in stable condition following the event.The device is available for return.
 
Event or Problem Description
Based on historical complaint investigations and the reported event, the fractured humeral liner impactor tip reported may have been the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.However, this cannot be confirmed as the device was not available for evaluation.

Brand Name
UNK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
Exactech, Inc
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16464661
Report Number1038671-2023-00316
Device Sequence Number12680573
Product Code LXH
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUM LNR IMPACT TIP 36MM
Device Catalogue Number321-09-36
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/25/2023
09/15/2026
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/18/2023
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale